Monday, October 30, 2006

So what's new?

Since I wrote last week about my panic attacks, I have not given an update so I'm due. Last week, I visited my doctor twice in one week, having even lost 4lbs in 4 days because of the stress and inability to eat. I told him I needed to have something to settle my stomach so I could at least eat because that was just one more added 'vicious cycle' that I did not need. I told him I responded well with phenergan since I had been given it twice for two different reasons. My doctor, knowing how much I do not like medicine, wrote me the prescription knowing that I knew what I was doing. (now there's a good doctor, but then, he knows me) He also encouraged me to keep taking the xanax as needed until the Lexapro medicine would kick in and I have taken it a few times since. It is very unnerving to feel 'over taken' as it were and it is very unsettling to feel as if you're body freezes with fear that seems totally irrational. One of the moms' at my kids' school is a psychiatrist (don't know if I mentioned it before) and she told me that panic attacks are biological. You're either predisposed to experience them or not. So, I am (whoopee). Still, unlike 20 some years ago, I do not have to suffer through them curled up in the fetal position unable to cope but I can take something for it and that has been a life saver. When I realized that it's not just 'in my head' but some misfiring thingy in my brain (ok, very layman of me but I can't think of how to explain it properly right now) that needed adjusting/fine tuning, I felt relieved. And not guilty about taking something for it either.
Funny thing is, when I told one of my neighbours of the situation she said, oh if you ever need anything I have a whole stash of xanax! Her situation is that she's afflicted with chronic pain in her head, she has a pinched nerve that 'they' (the doctors) cannot address other than suggesting breaking her neck (yeah right) so she's been very depressed over that. The strenght of her xanax is 1mg though, mine is a fourth!! I only take 0.25mg .. holy cow. I imagine that if I had 1mg, I'd be zonked! No thanks!
So this is the update, I've been taking lexapro for about 5 days (1mg) and from time to time my 'happy pill' as I like to call it.
Good thing too because I was involved with the Halloween festival fundraiser at my kids' school in charge of the food section so, happy pill makes for happy selling! ha! Just kidding. Both meds, but especially the xanax for now is a life saver.
This thursday morning, I will go to my first session with a psychologist because the panic attacks are just the result of something having been suppressed for too long. I think anyway.
So..that's what's new. What's new with you guys?

10 Comments:

Anonymous Anonymous said...

I'm getting ready to write. NaNoWriMo begins in about 21 hours your local time. You ready?

2:42 AM  
Anonymous Anonymous said...

You keep getting better Ingrid. A friend of mine took panic attacks and I know what a horrible thing it is. My friend found the talks with his psycologist to be the most helpful part of any treatment.

Good luck with that and do keep us all posted!

9:16 AM  
Blogger Ingrid said...

Robster, I am sooo not ready. I figured I was just going to have fun with it and write as I go along. I have nothing prepared other than the ideas I've had in my head for however long. So, I am going to let the process lead me and we'll see where I end up. Are you supposed to only write on your own computer and then cut and paste it to the nanowrimo for the word count?
Kel, isn't it awful? There's no rhyme or reason to it and that in itself leaves you feeling 'weird'. Now I have learned that I need to get tweaked in my brain so to speak plus like you said, the counseling ought to get to the root of the matter. Thanks for your encouragement, I need to get back in the swing of posting my usual political stuff even though I have found that people/my regulars do like some personal posting in between..I'll try to give it more personality and hopefully start posting pics etc.
Have you heard from Sara yet? I'm sure you will once she returns to the UK..
Ingrid

10:44 AM  
Blogger Cyberotter said...

UPDATE: Well it appears I have gone and done it again. The comments moderator "Moe" has officialy banned me from www.redstate.com

4:38 PM  
Blogger Cyberotter said...

For my article on Diana Irey.

4:39 PM  
Anonymous Anonymous said...

You can use any program you want to write your novel. To verify the word count, save two copies on your computer. One will be your original copy and then save a second as a .txt file. The txt file is the one you upload to verify your word count. I'll make a post on that later this evening or tomorrow.

7:46 PM  
Anonymous Anonymous said...

I will be thinking of you, all the best!

10:07 PM  
Blogger Granny said...

I have them once in a while, usually in the middle of the night. Must be dreams I can't quite remember.

Hope you're doing better soon.

4:51 AM  
Blogger tooners said...

I was having them when I first came to Bahrain. There were a few times where I felt like climbing under my desk and never coming out! Panic attacks are bad in that they can put you in a state of non-functioning and that can be disasterous in certain situations, but thankfully you have some happy pills and the other stuff.

I'm glad you're going to a therapist... and in no time you'll be feeling good as new! :)

I like happy pills.. can't imagine how your neighbor must feel though... that's some strong stuff! She must be in la la land quite often or is used to it.

11:59 PM  
Blogger Ingrid said...

Tooners, lol..I had to laugh about the happy pills. Yes my neighbour once sat next to me in front of our house and her head was bobbing up and down like she literally could pass out (she partially was). Now I figure that her daughter was with her in laws so she took a pill that took her straight into lala land..zzzzzz! If I took her pill with that strenght, I'd pass out for a day or two, jeez! My therapist this morning called the amount I took a 'baby xanax'. He kinda smiled when I told him I only took it early in the morning to get me started.."and then nothing for the rest of the day?" Nope... haha. I had a good first session with him so I will comment on that some other time. I'm glad you're panic free yourself Tooners, being in another country can definitely make you feel kookoo, for a lack of better wording. It gets to you. Or were you able to take something for that too? You've obviously adjusted to life in Bahrain,
hugs
Ingrid

11:05 AM  

Post a Comment

Subscribe to Post Comments [Atom]

Links to this post:

Create a Link

<< Home